Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 156, NWS Blacksburg, VA

May 22, 2011Carroll County, Pulaski County, Wythe County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 22, 2011, 7:44 PM EDT for Carroll County, Pulaski County, Wythe County, Virginia. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 7:44 PM EDT (23:44 UTC)
Expired
May 22, 2011, 8:45 PM EDT
In force
61 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Carroll County, VA, Pulaski County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 51 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 8:08 PM EDTTSTM WND DMG3 E Cripple Creek, VASEVERAL TREES DOWN AND ONE INCH HAIL ON COLE BRANCH DRIVE.
May 22, 8:17 PM EDTTSTM WND DMG2 Ssw Coleman Store, VATWO TREES DOWN.
May 22, 8:17 PM EDTHAIL 12 Ssw Coleman Store, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 5:40 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WUUS51 KRNK 222344
SVRRNK
VAC035-155-197-230045-
/O.NEW.KRNK.SV.W.0156.110522T2344Z-110523T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
744 PM EDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PULASKI COUNTY IN SOUTHWEST VIRGINIA
  EASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
  NORTHWESTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 845 PM EDT.

* AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  IVANHOE...OR 9 MILES NORTH OF FRIES...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  IVANHOE...
  GRAHAMS FORGE...
  PATTERSON...
  ALLISONIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3703 8097 3706 8076 3706 8059 3694 8059
      3693 8064 3688 8060 3684 8060 3673 8098
      3680 8104 3679 8107 3687 8113
TIME...MOT...LOC 2344Z 249DEG 16KT 3685 8097

$$

WERT
2 follow-up statements
808 
WWUS51 KRNK 230009
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
809 PM EDT SUN MAY 22 2011

VAC035-155-197-230045-
/O.CON.KRNK.SV.W.0156.000000T0000Z-110523T0045Z/
PULASKI VA-WYTHE VA-CARROLL VA-
809 PM EDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN CARROLL...EASTERN WYTHE AND SOUTHERN PULASKI
COUNTIES...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO 
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THE FIRST STORM WAS LOCATED 
NEAR IVANHOE...OR 8 MILES NORTH OF FRIES...MOVING EAST AT 5 MPH. A 
SECOND STORM WAS NEAR THE TOWN OF PULASKI...DRIFTING NORTHEAST AT 5 
MPH. 

LOCATIONS IMPACTED INCLUDE...
  COLEMAN STORE...
  IVANHOE...
  BYLLESBY...
  PATTERSON...
  PULASKI... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA
AND SOUTHEAST WEST VIRGINIA.

&&

LAT...LON 3703 8097 3706 8076 3706 8059 3694 8059
      3693 8064 3688 8060 3684 8060 3673 8098
      3680 8104 3679 8107 3687 8113
TIME...MOT...LOC 0007Z 264DEG 6KT 3683 8095

$$

WERT
728 
WWUS51 KRNK 230046
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
846 PM EDT SUN MAY 22 2011

VAC035-155-197-230056-
/O.EXP.KRNK.SV.W.0156.000000T0000Z-110523T0045Z/
PULASKI VA-WYTHE VA-CARROLL VA-
846 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CARROLL...EASTERN
WYTHE AND SOUTHERN PULASKI COUNTIES EXPIRES AT 845 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3703 8097 3706 8076 3706 8059 3694 8059
      3693 8064 3688 8060 3684 8060 3673 8098
      3680 8104 3679 8107 3687 8113
TIME...MOT...LOC 0009Z 264DEG 6KT 3683 8095

$$

WERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 7:32 PM EDT, 12 minutes earlier.

Area forecast discussion, May 22, 7:32 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 PM EDT SUN MAY 22 2011

.SYNOPSIS...
LOW PRESSURE WAS OVER THE NORTHERN PLAINS WITH A WARM FRONT
TRAILING INTO PENNSYLVANIA AND A COLD FRONT EXTENDING INTO TEXAS.
THIS LOW WILL MOVE EAST ACROSS THE GREAT LAKES AND BY WEDNESDAY
MORNING A FROM WILL EXTEND FROM THE MID ATLANTIC REGION INTO THE
SOUTHERN PLAINS.

&&

.NEAR TERM /THROUGH MONDAY/...
SVR TSTM WATCH 333 IN EFFECT UNTIL 11 PM FOR THE WRN SECTIONS OF
THE CWA. EXPECT COMPLEX OF STORMS ACROSS E TN/E KY TO MAKE IT INTO
SE WV/SW VA/NW NC INTO THIS EVENING WITH POTENTIAL FOR ISOLATED
WIND DAMAGE OR LARGE HAIL. AS THE EVENING
PROGRESSESS...INSTABILITY WEAKENS AND STORMS SHOULD WEAKEN BY MIDNIGHT.

PREVIOUS DISCUSSION...
AIR MASS HAS BECOME WARM...HUMID AND UNSTABLE WITH FORECAST AREA
NOW IN THE WARM SECTOR. LITTLE TO TRIGGER THUNDERSTORMS THIS
AFTERNOON BUT EXPECT COMPLEX OF STORMS MOVING THROUGH KENTUCKY AND
TENNESSEE WILL REACH THE FORECAST AREA THIS EVENING. LAST FEW RUNS
OF THE HRRR AND LOCAL WRF BRING THE SHOWERS AND THUNDERSTORMS FROM
WEST TO EAST ACROSS THE COUNTY WARNING AREA BETWEEN AROUND 23Z/7PM
AND 04Z/MIDNIGHT.

SURFACE DEW POINTS CONTINUE TO RISE IN ALL BUT THE HIGHEST
ELEVATIONS. COMBINED WITH LIGHT SOUTHWEST WINDS AND CLOUD COVER
THERE WILL ONLY BE A SMALL DROP IN TEMPERATURES OVERNIGHT. TRENDED
LOWS TOWARD THE MILDER MET GUIDANCE.

A SECOND CLUSTER OF STORMS MAY BE APPROACHING THE WESTERN COUNTY
WARNING AREA MONDAY MORNING...BUT MODELS NOT AS CONSISTENT WITH
THIS SOLUTION. STILL KEPT CHANCE PROBABILITY IN FOR MUCH OF DAY.
WITH WARM 850 MB TEMPERATURES STAYED CLOSE TO WARMER MAV GUIDANCE
BUT HIGHS WILL DEPEND ON HOW MUCH CLOUDS AND RAIN THERE IS IN THE
MORNING...ESPECIALLY WEST OF THE BLUE RIDGE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
DURING THIS PORTION OF THE FORECAST...THE AREA WILL REMAIN IN A
PATTERN CONDUCIVE TO MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND
STORMS...ESPECIALLY IN THE MOUNTAINS. THE BIGGEST CHANGE IS THE
FOCUS FOR THE BEST CHANCES OF SHOWERS AND STORMS WILL SHIFT MORE
TOWARDS OH/PA BY WEDNESDAY FOLLOWING THE PROJECTED PATHS OF
SHORTWAVE TROUGHS ROUNDING THROUGH THE OVERALL GENERAL LONGWAVE
TROUGH PATTERN OVER CENTRAL CONUS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ANTICIPATE A VERY ACTIVE WEATHER REGIME DURING THIS PORTION OF THE
FORECAST. TWO DISTINCT AND IMPORTANT TRANSITION WILL TAKE PLACE.
FIRST ON WEDNESDAY NIGHT INTO THURSDAY...THE AXIS OF THE MAIN UPPER
TROUGH WILL SHIFT EASTWARD AND BE EITHER DIRECTLY OVER OUR
REGION...OR JUST TO OUR WEST. EITHER PATTERN TRANSLATES TO STRONG
DYNAMICS AND ASSOCIATED SUBSTANTIAL INSTABILITY. EXPECT A GENEROUS
AMOUNT OF SHOWERS AND STORMS DURING THIS PERIOD WITH THE POTENTIAL
FOR SOME SEVERE WEATHER ACTIVITY. THIS TROUGH WILL QUICKLY EXIT THE
REGION...BUT NOT REALLY HAVE ANY SUBSTANTIAL CHANGE IN OUR AIR MASS
IN ITS WAKE. A SECOND...AND POTENTIALLY MORE INTENSE...SYSTEM WILL
TAKE AIM ON THE AREA NEXT WEEKEND. MODEL GUIDANCE IS SHOWING
DIFFERENCES IN TIMING AND BEST TRACK OF THE MOISTURE...BUT THIS TOO
MAY BE A PERIOD OF VERY ACTIVE AND POTENTIALLY SEVERE WEATHER. WE
WILL ALSO WILL NEED TO MONITOR THE POTENTIAL FOR FLOODING OR FLASH
FLOODING DURING THIS PERIOD. MULTIPLE DAYS WITH SHOWERS AND STORMS
WITH MODERATE TO HEAVY DOWNPOURS MAY WARRANT WATCHES LATER IN THE
WEEK THE UPCOMING WEEKEND AS THE GROUND SATURATES.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AVIATION CONCERNS THIS EVENING WILL BE THUNDERSTORMS ESPECIALLY
ACROSS THE BLF/LWB CORRIODR WHERE A GOOD COVERAGE EXISTS...SO WILL
TEMPO FOR THUNDER THERE EARLY THIS EVENIN BUT SHOULD DISSIPATE
AFTER 03Z. FURTHER EAST BCB/ROA COULD SEE SOME THUNDER AS WELL AND
EVEN INTO LYH/DAN. WILL GO CONSERVATIVE ON PREDOMINANT WX AND KEEP
CB OR VCTS IN THE TAFS.

WITH THESE STORMS...VSBYS SHOULD DROP AS LOW AS IFR AND EVEN
LOWER.

OVERNIGHT...SHOWERS SHOULD EXIT TO THE EAST OR DISSIPATE...LEAVING
BEHIND VFR EXPECT FOR FOG DEVELOPMENT POSSIBLE. FOR NOW SEEMS
LWB/BCB HAS THE BEST THREAT OF MVFR TO IFR FOG LATE TONIGHT.

TOMORROW...THINGS SHOULD BE VFR FOR MOST OF THE DAY...BUT ANOTHER
DISTURBANCE AND LEFTOVER MOISTURE WILL TRIGGER THUNDERSTORMS AGAIN
MON AFTN SO WILL HAVE CB BACK IN ALL TAF SITES.

MODELS WERE IN LESS AGREEMENT WITH THE CHANCE OF RAIN ON MONDAY.
SOME SUGGEST THERE MAY BE MORE SHOWERS AND THUNDERSTORMS COMING
INTO THE MOUNTAINS ON MONDAY MORNING. ANOTHER SOLUTION HAS MORE
STORM DEVELOPMENT EAST OF THE BLUE RIDGE IN THE AFTERNOON.
CONFIDENCE TOO LOW AT THIS POINT TO PUT ANY SHOWERS OR THUNDER IN
THE TAFS.

BROAD SOUTHWEST FLOW ACROSS THE REGION WILL RESULT IN SCATTERED
SHOWERS AND THUNDERSTORMS...MOST NUMEROUS IN THE MTNS...MONDAY
THROUGH THURSDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/WP
SHORT TERM...DS
LONG TERM...DS
AVIATION...AMS/JH/WP
Hazardous weather outlook, May 22, 5:58 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT SUN MAY 22 2011

NCZ001-002-018-019-VAZ007-009>013-015-016-WVZ042>045-232200-
ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-GRAYSON-CARROLL-MERCER-SUMMERS-MONROE-GREENBRIER-
558 PM EDT SUN MAY 22 2011

...SEVERE THUNDERSTORM WATCH 333 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER MONDAY INTO MONDAY
NIGHT. DAMAGING WINDS ARE THE GREATEST CONCERN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ003>006-020-VAZ014-017>020-022>024-032>035-043>047-058-059-232200-
SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-MONTGOMERY-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
558 PM EDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD OCCUR INTO THIS
EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE GREATEST CONCERNS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER MONDAY INTO MONDAY
NIGHT. DAMAGING WINDS ARE THE GREATEST CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, May 22, 5:33 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
533 PM EDT SUN MAY 22 2011

VAZ034-222230-
BEDFORD VA-
533 PM EDT SUN MAY 22 2011

...A STRONG THUNDERSTORM WILL AFFECT BEDFORD COUNTY...

AT 529 PM EDT...A SLOW MOVING THUNDERSTORM WAS LOCATED OVER
STEWARTSVILLE...MOVING EAST AT 5 MPH.

THIS STORM MAY PRODUCE PEA-SIZED HAIL. PROLONGED PERIODS OF HEAVY
RAIN ARE ALSO EXPECTED FROM THIS STORM...AND MAY CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR STEWARTSVILLE AROUND 550 PM.

LAT...LON 3733 7969 3721 7973 3725 7985 3727 7985
      3730 7984 3732 7985 3732 7984 3733 7982

16
Local storm report, May 22, 6:39 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
639 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             5 NNE SUGAR GROVE       36.33N 81.76W
05/22/2011  E0.50 INCH       WATAUGA            NC   FIRE DEPT/RESCUE

            DIME SIZED HAIL AND 40 TO 50 MPH WIND GUST IN ZIONVILLE.

0620 PM     HAIL             ENE STEWARTSVILLE       37.27N 79.79W
05/22/2011  E0.88 INCH       BEDFORD            VA   TRAINED SPOTTER

&&

WHP
Special weather statement, May 22, 7:00 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
700 PM EDT SUN MAY 22 2011

VAZ034-230000-
BEDFORD VA-
700 PM EDT SUN MAY 22 2011

...A STRONG THUNDERSTORM WILL AFFECT BEDFORD COUNTY...

AT 659 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
MONETA...MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF BEDFORD COUNTY.

LAT...LON 3729 7945 3717 7949 3725 7969 3730 7967

16
Local storm report, May 22, 7:17 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
717 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             5 SW BEDFORD CITY       37.30N 79.59W
05/22/2011  M0.88 INCH       BEDFORD            VA   TRAINED SPOTTER

            HAILED FROM 700 PM UNTIL 710 PM.

&&

WHP
Local storm report, May 22, 7:26 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             2 WSW TODD              36.29N 81.63W
05/22/2011  E1.75 INCH       WATAUGA            NC   PUBLIC

            GOLF BALL SIZE HAIL

&&

EH
Local storm report, May 22, 7:34 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
734 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             TODD                    36.31N 81.60W
05/22/2011  E1.00 INCH       ASHE               NC   TRAINED SPOTTER

&&

EH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 5:33 PM EDTSpecial Weather StatementRNKCity of Roanoke57 min
May 22, 5:46 PM EDTSevere Thunderstorm WarningRNKBedford44 min
May 22, 5:58 PM EDTFlash Flood WarningRNKBedford2 hr
May 22, 6:47 PM EDTSevere Thunderstorm WarningRNKGrayson43 min
May 22, 7:00 PM EDTSpecial Weather StatementRNKBedford60 min
May 22, 7:05 PM EDTSevere Thunderstorm WarningRNKBedford31 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.